Skip to content

A robust overlapping Schwarz method for a singularly perturbed semilinear reaction-diffusion problem with multiple solutions

Research output: Contribution to journalArticlepeer-review

An overlapping Schwarz domain decomposition is applied to a semilinear reaction-diffusion two-point boundary value problem with multiple solutions. Its diffusion parameter $\epsilon^2$ is arbitrarily small, which induces boundary Layers. The Schwarz method invokes two boundary-layer subdomains and an interior subdomain, the narrow overlapping regions being of width $O(\epsilon|\ln \epsilon|)$. Constructing sub- and super-solutions, we prove existence and investigate the accuracy of discrete solutions in particular subdomains. It is shown that when $\epsilon \leq CN^{-1}$ and layer-adapted meshes of Bakhvalov and Shishkin types are used, one iteration is sufficient to get second-order convergence (with, in the case of the Shishkin mesh, a logarithmic factor) in the maximum norm uniformly in $\epsilon$,where N is the number of mesh intervals in each subdomain. Numerical results are presented to support our theoretical conclusions.
Original languageEnglish
Pages (from-to)680-695
Number of pages16
JournalInternational Journal of Numerical Analysis and Modeling
Issue number4
Publication statusPublished - 2009

Related information

Relations Get citation (various referencing formats)

ID: 86860